MAUDE Adverse Event Report: DEPUY SPINE INC IMPLANT INSERTER OUTER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY SPINE INC IMPLANT INSERTER OUTER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number TFT30101T
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a tlif mis procedure on (b)(6) 2025 the instrument for both trail and final insertion of the implant became damaged in a way that it is not longer usable for future cases.No patient consequences.Surgery was completed successfully without surgical delay or complication.
 
Additional Manufacturer Narrative
J&j medtech is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which j&j medtech has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, j&j medtech or its employees that the report constitutes an admission that the device, j&j medtech, or its employees caused or contributed to the potential event described in this report.Investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed it was assembled with it's mating component device.Additionally, the distal end was observed worn out due to repetitive usage.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional evaluation was performed trying to disassemble its mating device (tft30102t) and failed due to the condition of the mating device.The overall complaint was confirmed as the observed condition of the implant inserter outer shaft would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a.Device history: a review of the receiving inspection (ri) for implant inserter outer shaft was conducted identifying that lot number was nn207830 released in one batch.Batch 1: lot qty (b)(4) of units were released on 30 may 2024 with no discrepancies.Supplier; (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IMPLANT INSERTER OUTER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22008456
Report Number1526439-2025-00605
Device Sequence Number20804392
Product Code MAX
UDI-Device Identifier10705034557489
UDI-Public(01)10705034557489(10)NN207830
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K210728
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTFT30101T
Device Lot NumberNN207830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown